Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 20, 2005, 4:08 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2005, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 20, 2005, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:14 PM EDT | TSTM WND DMG | Blue Ash, OH | TREES DOWN |
| Aug 20, 4:15 PM EDT | TSTM WND DMG | 2 Se Loveland, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 202009 SVRILN OHC025-061-165-202100- /O.NEW.KILN.SV.W.0147.050820T2008Z-050820T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLERMONT COUNTY IN OHIO NORTHEASTERN HAMILTON COUNTY IN OHIO SOUTHERN WARREN COUNTY IN OHIO * UNTIL 500 PM EDT * AT 400 PM EDT...THE PUBLIC REPORTED 60 MPH WINDS OVER NORTHEAST HAMILTON COUNTY. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN HEIGHTS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LOVELAND... MILFORD... IN ADDITION...MARIEMONT...MONTGOMERY...SOCIALVILLE...INDIAN HILL... TERRACE PARK...MIAMIVILLE...LANDEN AND LOVELAND PARK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3935 8450 3914 8450 3906 8400 3932 8398 $$
2 follow-up statements
000 WWUS51 KILN 202024 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 423 PM EDT SAT AUG 20 2005 OHC025-061-165-202100- /O.CON.KILN.SV.W.0147.000000T0000Z-050820T2100Z/ WARREN OH-HAMILTON OH-CLERMONT OH- 423 PM EDT SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR NORTHERN CLERMONT...EASTERN HAMILTON AND SOUTHERN WARREN COUNTIES... AT 414 PM EDT...STORM SPOTTERS REPORTED TREE BRANCHES DOWN IN BLUE ASH. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOVELAND...MOVING EAST AT 35 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN HAMILTON... NORTHERN CLERMONT AND SOUTHERN WARREN COUNTIES...INCLUDING DALLASBURG...GOSHEN...OWENSVILLE...PLEASANT PLAIN...NEWTONSVILLE... BUTLERVILLE...STATE ROUTE 123 AT STATE ROUTE 132 AND EDENTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR INDIANA AND KENTUCKY AND OHIO. LAT...LON 3935 8450 3914 8450 3906 8400 3932 8398 $$ RLG
000 WWUS51 KILN 202030 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT SAT AUG 20 2005 OHC025-061-165-202100- /O.CON.KILN.SV.W.0147.000000T0000Z-050820T2100Z/ WARREN OH-HAMILTON OH-CLERMONT OH- 429 PM EDT SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR NORTHERN CLERMONT...EASTERN HAMILTON AND SOUTHERN WARREN COUNTIES... AT 420 PM EDT...STORM SPOTTERS REPORTED A TREE DOWN IN LOVELAND. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT PLAIN...MOVING EAST AT 35 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN HAMILTON... NORTHERN CLERMONT AND SOUTHERN WARREN COUNTIES...INCLUDING BUTLERVILLE...STATE ROUTE 123 AT STATE ROUTE 132...EDENTON AND WOODVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR INDIANA AND KENTUCKY AND OHIO. LAT...LON 3935 8450 3914 8450 3906 8400 3932 8398 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:15 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 20, 2:15 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT SAT AUG 20 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... A COLD FRONT WILL PASS ACROSS THE REGION LATE TODAY INTO THE OVERNIGHT. WITH CAPES OVER 3000 J/KG AND SEVERAL OTHER PARAMETERS BEING QUITE IMPRESSIVE...SEVERE WX WILL POSSIBLE THIS AFTERNOON INTO THE EVENING IN ADVANCE OF THE FRONT. IN RESPONSE...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FOR THE FCST AREA. THE MAJOR THREAT WOULD BE DAMAGING WINDS ALTHOUGH LARGE HAIL AND ROTATIONAL STORMS CANNOT BE RULED OUT. FOR SUNDAY...A SECONDARY FRONT WILL PASS ACROSS THE AREA. GUIDANCE POPS ARE MINISCULE AND FCST SNDGS LOOK TOO DRY TO SUPPORT MEASURABLE PCPN SO WILL KEEP FCST DRY SUNDAY AND SUNDAY NIGHT. MAV GUIDANCE HIGH TEMPS LOOK SLIGHTLY HIGH...AS TEMPS WILL LIKELY RANGE FROM THE LOW TO MID 80S. && .LONG TERM (MONDAY THROUGH SATURDAY)... HIGH PRESSURE WILL KEEP THE REGION DRY THROUGH MOST OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL EARLY IN THE WEEK AND GRADUALLY WARM UP THERE AFTER. LATEST GUIDANCE SUGGESTS A COLD FRONT WILL BE APPROACHING BY SATURDAY WHICH WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION (18Z-18Z)... CONVECTIVE LINE RAPIDLY DEVELOPING ACROSS INDIANA AND PUSHING EAST. HAVE TRIED TO TIME THIS INTO TERMINALS. HAVE INSERTED TEMPO GROUPS FOR ALL SITES...18-22Z FOR KDAY...19-23 FOR KCVG...KLUK AND KILN AND 20-24Z FOR KCMH AND KLCK. CONVECTIVE LINE MOVES THROUGH BY EVENING. WITH LOW LEVEL MOISTURE LINGERING...HAVE KEPT VFR VISIBILITIES FOR SUNDAY MORNING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 20, 5:40 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 540 AM EDT SAT AUG 20 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210940- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 540 AM EDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AIRMASS AHEAD OF THIS FRONT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA.
In the hours before
Special weather statement, Aug 20, 11:50 AM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1150 AM EDT SAT AUG 20 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202200- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1150 AM EDT SAT AUG 20 2005 A STRONG COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY LATER TODAY. WITH WARM AND MUGGY CONDITIONS IN PLACE...THE ATMOSPHERE WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT. PEOPLE ACROSS THE AREAS SHOULD REMAIN ALERT TO THE POSSIBILITY OF SEVERE WEATHER. LISTEN FOR UPDATED FORECASTS AND BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. REVIEW SEVERE WEATHER SAFETY RULES AND BE READY TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR LOCATION. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Aug 20, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 51 min |
| Aug 20, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami, Shelby | 38 min |
| Aug 20, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 50 min |
| Aug 20, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 32 min |
| Aug 20, 3:25 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 50 min |
| Aug 20, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Aug 20, 4:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 35 min |
| Aug 20, 5:12 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 35 min |
| Aug 20, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.